Alert archive / South Carolina / Special Marine Warnings in 2004
Special Marine Warning 13, NWS Wilmington, NC
NWS Wilmington, NC issued this special marine warning at Jul 2, 2004, 11:35 AM EDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2004, 11:35 AM EDT (15:35 UTC)
- Expired
- Jul 2, 2004, 12:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special marine warning went out at Jul 2, 2:52 AM EDT, 8 hours 43 minutes earlier.
Area forecast discussion, Jul 2, 2:52 AM EDT, 8 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 252 AM EDT FRI JUL 2 2004 .SHORT TERM (TODAY THROUGH TONIGHT)... MODEL GUIDANCE...PARTICULARLY THE GFS MOS...IS CRANKING OUT HIGH POPS AGAIN TODAY. PRECIP SKIRTED AROUND OUR VERIFICATION SITES THURSDAY BUT HEAVY RAINFALL STILL FELL IN SLOW MOVING THUNDERSTORMS PARTICULARLY IN WILLIAMSBURG...BLADEN AND PENDER COUNTIES. THUNDERSTORMS CURRENTLY AROUND AUGUSTA GA ARE ASSOCIATED WITH A VORT MAX WHICH SHOULD AFFECT MAINLY SC LATER TODAY. SHOWERS AND ISOL THUNDER OVER THE COASTAL WATERS WILL AFFECT THE CAPE FEAR REGION THIS MORNING THROUGH SUNRISE. THE SEABREEZE AND LEFTOVER BOUNDARIES FROM OLD CONVECTION WILL IGNITE NEW CONVECTION LATER TODAY. WILL GO WITH 60-70 POPS TODAY WITH HIGHS GENERALLY AGAIN IN THE MID 80S. A SECOND VORT MAX IS PROGGED TO MOVE ACROSS BEFORE MIDNIGHT TONIGHT WITH POSSIBLY MORE SHOWERS AND STORMS. LIGHT WINDS WITH LITTLE SHEAR COUPLED WITH PLENTY OF INSTABILITY MEANS WATERSPOUTS COULD BE POSSIBLE TODAY. CURRENTLY CARRYING A MODERATE SPOUT RISK IN THE BEACH FORECAST. && .LONG TERM (SATURDAY THROUGH THURSDAY)... A GENERAL DRYING TREND IS EVIDENT THROUGH THE PERIOD AS THE BERMUDA HIGH RIDGES ACROSS FLORIDA BEGINNING SATURDAY. SW FLOW ACROSS THE CAROLINAS WILL WARM TEMPS INTO THE LOWER 90S WITH ONLY SMALL CHANCES FOR MAINLY DIURNAL CONVECTION. THE LATEST GFS TRIES TO BRING A FRONT INTO THE NORTH CAROLINA MONDAY NIGHT INTO TUESDAY AND STALL IT OUT. PREVIOUS HPC GUIDANCE KEPT THE FRONT NORTH OF THE FORECAST AREA SO WILL MAKE NO CHANGES TO GOING FORECAST AT THIS TIME. && .AVIATION... PREVAILING VFR NEXT 24 HRS...BUT THE BIGGEST CHALLENGE IS TRYING TO TIME THE PRECIP. KEEPING CLOSE WATCH ON TS ACTIVITY OVER LONG BAY FOR POSSIBLE SHORT-TERM AMENDMENTS IN ILM AND MYR. OTHERWISE HAVE HIT THE PRECIP HARDEST BEGINNING MID TO LATE MORNING...BUT STILL TALKING ABOUT TEMPO GROUPS FOR MVFR CEILINGS AND 2-3SM VIS. && .MARINE... LOW CONFIDENCE FORECAST THROUGH SAT AS SEVERAL UPPER IMPULSES MOVE THROUGH IN SUBTROPICAL MOISTURE PLUME. EXPECT SHIFTING BUT LIGHT WINDS AS THE PRESSURE GRADIENT REMAINS RATHER SLOPPY. BERMUDA RIDGE TRIES TO BUILD BACK IN BEGINNING SUN...HOWEVER THE RIDGE LOOKS FLATTER THAN IN PREVIOUS RUNS. WILL KEEP THE DIRECTION JUST EITHER SIDE OF SW...WITH 15 KT AND 4 FT SEAS AS THE WORST CASE SCENARIO. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. MARINE...NONE. PUBLIC...TRA MARINE & AVIATION...RAS
Hazardous weather outlook, Jul 2, 4:21 AM EDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 421 AM EDT FRI JUL 2 2004 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-031000- BLADEN-BRUNSWICK-COLUMBUS-DARLINGTON-DILLON-FLORENCE-GEORGETOWN- HORRY-MARION-MARLBORO-NEW HANOVER-PENDER-ROBESON-WILLIAMSBURG- 421 AM EDT FRI JUL 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF THE EASTERN CAROLINAS THIS AFTERNOON. THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL DUE TO THE SLOW MOVEMENT OF THE STORMS. HEAVY RAIN FELL AGAIN THURSDAY IN ISOLATED AREAS AND BROUGHT 2-DAY TOTALS TO OVER 6 INCHES IN SPOTS. ANY FURTHER HEAVY RAINFALL TODAY COULD PRODUCE MINOR FLOODING. FOR THE COASTAL WATERS...THERE IS A MODERATE RISK OF WATERSPOUTS TODAY. THUNDERSTORMS SHOULD MOVE FROM WEST TO EAST TODAY...LEAVING THE BRUNSWICK COUNTY COAST AS THE AREA WITH THE HIGHEST CHANCE OF BEING IMPACTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD...BUT SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TRA
Nearby
Special Marine Warnings in South Carolina, 2004Every special marine warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.